Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 7, 2021, 2:15 PM EDT for Union County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 2:15 PM EDT (18:15 UTC)
- Expired
- Aug 7, 2021, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Morristown, TN
- Hail
- 0.75 in
- Wind
- 40
County Union County, TN
The radar
The Knoxville radar (KMRX), 29 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798
WWUS84 KMRX 071815
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
215 PM EDT Sat Aug 7 2021
TNZ037-038-069-071845-
Union TN-Grainger TN-Knox TN-
215 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Knox,
southeastern Union and southwestern Grainger Counties through 245 PM
EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm over
Maynardville, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maynardville, Plainview, Blaine, Luttrell, House Mountain State Park,
Joppa and Paulette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3612 8367 3612 8368 3609 8368 3610 8371
3609 8371 3617 8393 3629 8388 3630 8358
TIME...MOT...LOC 1814Z 286DEG 11KT 3622 8380
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
BWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:30 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 7, 1:30 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Morristown TN 130 PM EDT Sat Aug 7 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Main purpose for the morning update was to adjust PoPs through early afternoon to come in line with current radar trends. Trended largely towards a blend of the HRRR, CONSShort, and HiresWFV3, all of which showed very little in the way of convection this morning and develop stuff by midday. Did keep higher chances in the afternoon however. Otherwise, nothing really substantial for the morning update. CD && .AVIATION... 18Z TAF DISCUSSION. Flight categories should be mostly VFR through the period, with some MVFR conditions present in thunderstorms. Think KTYS and KTRI have the best chances for TSRA to affect the terminal so have TEMPO groups in accordingly. KCHA seems to be on the backside of convection so will just advertise a VCTS there. For later tonight, the potential for fog development is there but seems conditional on whether heavy rains affect the terminals. Given this, chose to not put fog in at this time. However MOS guidance does show it so would not be surprised if early Sunday morning fog is included in the 00Z TAF package. CD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 68 90 71 92 72 / 20 10 0 20 20 Knoxville McGhee Tyson Airport, TN 66 90 70 92 71 / 20 10 0 20 10 Oak Ridge, TN 65 89 69 91 70 / 20 10 0 20 10 Tri Cities Airport, TN 62 88 66 90 67 / 20 20 0 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 7, 3:38 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 338 AM EDT Sat Aug 7 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-080745- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 338 AM EDT Sat Aug 7 2021 /238 AM CDT Sat Aug 7 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. TD/CDG
In the hours before
Special weather statement, Aug 7, 1:13 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Morristown TN
113 PM EDT Sat Aug 7 2021
TNZ099-100-071745-
Bradley TN-Hamilton TN-
113 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Bradley
and southeastern Hamilton Counties through 145 PM EDT...
At 112 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cohutta, or 11 miles southwest of Cleveland, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
South Cleveland, Wildwood Lake, Collegedale, Waterville, Red Clay
State Park, Flint Springs, Apison and Ooltewah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3499 8505 3508 8508 3513 8483 3499 8483
TIME...MOT...LOC 1712Z 263DEG 5KT 3502 8495
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BWSpecial weather statement, Aug 7, 1:31 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Morristown TN
131 PM EDT Sat Aug 7 2021
TNZ014-VAZ001-071815-
Claiborne TN-Lee VA-
131 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of north central
Claiborne and southwestern Lee Counties through 215 PM EDT...
At 131 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middlesboro, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tazewell, Harrogate, Cumberland Gap, Arthur and Powell River
Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3667 8348 3647 8358 3650 8381 3658 8380
3658 8369 3662 8365 3662 8363 3664 8361
3664 8358 3667 8352
TIME...MOT...LOC 1731Z 269DEG 9KT 3655 8373
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Aug 7, 1:41 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Morristown TN
141 PM EDT Sat Aug 7 2021
TNZ016-071815-
Hawkins TN-
141 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of central Hawkins
County through 215 PM EDT...
At 141 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rogersville, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rogersville, McCloud and St. Clair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3634 8291 3633 8291 3633 8294 3630 8298
3633 8312 3644 8309 3645 8289
TIME...MOT...LOC 1741Z 278DEG 8KT 3637 8304
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BWSpecial weather statement, Aug 7, 1:53 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Morristown TN
153 PM EDT Sat Aug 7 2021
TNZ014-037-071830-
Claiborne TN-Union TN-
153 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central
Claiborne and northeastern Union Counties through 230 PM EDT...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of New Tazewell, or 11 miles north of Maynardville, moving
east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Tazewell, Tazewell, Springdale, Lone Mountain, Sharps Chapel and
Sandlick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3654 8359 3637 8358 3637 8359 3634 8362
3634 8365 3633 8366 3634 8367 3634 8368
3633 8368 3634 8386 3647 8380
TIME...MOT...LOC 1753Z 264DEG 13KT 3641 8376
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Aug 7, 2:03 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Morristown TN
203 PM EDT Sat Aug 7 2021
TNZ016-042-071830-
Northwest Greene TN-Hawkins TN-
203 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Hawkins
and northeastern Greene Counties through 230 PM EDT...
At 203 PM EDT, Doppler radar was tracking a strong thunderstorm near
Surgoinsville, or 8 miles east of Rogersville, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baileyton, Kepler, Romeo and Jearoldstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3646 8269 3646 8270 3645 8269 3627 8270
3629 8298 3644 8295 3649 8269
TIME...MOT...LOC 1803Z 269DEG 15KT 3638 8285
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Aug 7, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
215 PM EDT Sat Aug 7 2021
TNZ037-038-069-071845-
Union TN-Grainger TN-Knox TN-
215 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Knox,
southeastern Union and southwestern Grainger Counties through 245 PM
EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm over
Maynardville, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maynardville, Plainview, Blaine, Luttrell, House Mountain State Park,
Joppa and Paulette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3612 8367 3612 8368 3609 8368 3610 8371
3609 8371 3617 8393 3629 8388 3630 8358
TIME...MOT...LOC 1814Z 286DEG 11KT 3622 8380
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BWThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:51 AM EDT | Areal Flood Advisory | MRX | Sevier | 114 min |
| Aug 7, 11:14 AM EDT | Special Weather Statement | MRX | Sevier | 46 min |
| Aug 7, 11:20 AM EDT | Special Weather Statement | MRX | Rhea | 25 min |
| Aug 7, 11:44 AM EDT | Special Weather Statement | MRX | Jefferson | 31 min |
| Aug 7, 11:54 AM EDT | Special Weather Statement | MRX | Hamilton | 36 min |
| Aug 7, 12:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 45 min |
| Aug 7, 12:09 PM EDT | Areal Flood Advisory | MRX | Sevier | 66 min |
| Aug 7, 1:08 PM EDT | Special Weather Statement | MRX | Morgan | 37 min |
| Aug 7, 1:13 PM EDT | Special Weather Statement | MRX | Bradley | 32 min |
| Aug 7, 1:23 PM EDT | Areal Flood Advisory | MRX | Knox | 112 min |
| Aug 7, 1:31 PM EDT | Special Weather Statement | MRX | Claiborne | 44 min |
| Aug 7, 1:41 PM EDT | Special Weather Statement | MRX | Hawkins | 34 min |
| Aug 7, 1:53 PM EDT | Special Weather Statement | MRX | Claiborne | 37 min |
| Aug 7, 2:00 PM EDT | Areal Flood Advisory | MRX | Morgan | 103 min |
| Aug 7, 2:03 PM EDT | Special Weather Statement | MRX | Hawkins | 27 min |
| Aug 7, 2:10 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 30 min |
| Aug 7, 2:19 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 30 min |
| Aug 7, 2:39 PM EDT | Special Weather Statement | MRX | Grainger | 36 min |
| Aug 7, 2:48 PM EDT | Special Weather Statement | MRX | Washington | 27 min |
| Aug 7, 2:52 PM EDT | Special Weather Statement | MRX | Knox | 23 min |
| Aug 7, 3:15 PM EDT | Areal Flood Advisory | MRX | Knox | 2 hr |
| Aug 7, 3:19 PM EDT | Areal Flood Advisory | MRX | Hawkins, Sullivan | 3 hr |
| Aug 7, 3:24 PM EDT | Special Weather Statement | MRX | Sullivan | 51 min |
| Aug 7, 3:30 PM EDT | Special Weather Statement | MRX | Sevier | 30 min |
| Aug 7, 3:33 PM EDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
| Aug 7, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 53 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | MRX | Johnson | 37 min |
| Aug 7, 4:06 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 39 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 27 min |
| Aug 7, 4:35 PM EDT | Special Weather Statement | MRX | Cocke | 25 min |
| Aug 7, 5:06 PM EDT | Special Weather Statement | MRX | Hawkins | 39 min |
| Aug 7, 5:43 PM EDT | Special Weather Statement | MRX | Blount | 47 min |
| Aug 7, 11:04 AM EDT | Areal Flood Advisory | MRX | Wise | 116 min |
| Aug 7, 3:01 PM EDT | Special Weather Statement | MRX | City of Bristol | 29 min |
| Aug 7, 4:07 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 23 min |
| Aug 7, 4:28 PM EDT | Special Weather Statement | MRX | Scott | 47 min |
| Aug 7, 4:40 PM EDT | Special Weather Statement | MRX | Madison | 20 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.